Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Oct 23, 2019, 2:39 AM PDT for Kern County, Tulare County, California. It took effect at Oct 24, 2019, 5:00 AM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2019, 2:39 AM PDT (09:39 UTC)
- In effect from
- Oct 24, 2019, 5:00 AM PDT
- Expired
- Oct 25, 2019, 6:11 PM PDT
- In force
- 37 hr
- Issued by
- NWS Hanford, CA
Counties Kern County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 98 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS86 KHNX 230939 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 239 AM PDT Wed Oct 23 2019 ...Red Flag Warning in effect for the Kern County mountains and a portion of Sequoia National Forest from 5 AM Thursday through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest from early Thursday morning through Friday evening. CAZ595>597-231800- /O.UPG.KHNX.FW.A.0001.191024T1200Z-191026T0500Z/ /O.NEW.KHNX.FW.W.0002.191024T1200Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 239 AM PDT Wed Oct 23 2019 ...RED FLAG WARNING IN EFFECT FROM 5 AM THURSDAY TO 10 PM PDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 5 AM Thursday to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bean
8 follow-up statements
308 WWUS86 KHNX 231749 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1049 AM PDT Wed Oct 23 2019 ...Red Flag Warning in effect for the Kern County mountains and a portion of Sequoia National Forest from 5 AM Thursday through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest from early Thursday morning through Friday evening. CAZ595>597-240200- /O.CON.KHNX.FW.W.0002.191024T1200Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 1049 AM PDT Wed Oct 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 10 PM PDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
659 WWUS86 KHNX 240147 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 647 PM PDT Wed Oct 23 2019 ...Red Flag Warning in effect for the Kern County mountains and a portion of Sequoia National Forest from 5 AM Thursday through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest from early Thursday morning through Friday evening. CAZ595>597-241300- /O.CON.KHNX.FW.W.0002.191024T1200Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 647 PM PDT Wed Oct 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 10 PM PDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
714 WWUS86 KHNX 241130 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 430 AM PDT Thu Oct 24 2019 ...Red Flag Warning in effect for the Kern County mountains and a portion of Sequoia National Forest from 5 AM Thursday through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest from early Thursday morning through Friday evening. CAZ595>597-241930- /O.CON.KHNX.FW.W.0002.191024T1200Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 430 AM PDT Thu Oct 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CMC
496 WWUS86 KHNX 241923 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1223 PM PDT Thu Oct 24 2019 ...Red Flag Warning remains in effect for the Kern County mountains and a portion of Sequoia National Forest through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest through Friday evening. CAZ595>597-250330- /O.CON.KHNX.FW.W.0002.000000T0000Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 1223 PM PDT Thu Oct 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
321 WWUS86 KHNX 250310 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 810 PM PDT Thu Oct 24 2019 ...Red Flag Warning remains in effect for the Kern County mountains and a portion of Sequoia National Forest through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest through Friday evening. CAZ595>597-251200- /O.CON.KHNX.FW.W.0002.000000T0000Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 810 PM PDT Thu Oct 24 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Molina
791 WWUS86 KHNX 251136 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 436 AM PDT Fri Oct 25 2019 ...Red Flag Warning remains in effect for the Kern County mountains and a portion of Sequoia National Forest through 10 PM Friday... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest through Friday evening. CAZ595>597-252000- /O.CON.KHNX.FW.W.0002.000000T0000Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 436 AM PDT Fri Oct 25 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...Northeast to southeast 15 to 25 mph, with gusts to around 45 mph in canyons. * HUMIDITY...As low as 3 to 9 percent. Poor overnight recoveries in some areas. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition and spread of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
268 WWUS86 KHNX 251952 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1252 PM PDT Fri Oct 25 2019 ...Red Flag Warning remains in effect for the Kern County mountains and a portion of Sequoia National Forest through 10 PM this evening... .A very dry air mass in place coupled with gusty northeast to southeast winds will be responsible for critical fire weather conditions in the Kern County mountains and a portion of Sequoia National Forest through this evening. CAZ595>597-260400- /O.CON.KHNX.FW.W.0002.000000T0000Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 1252 PM PDT Fri Oct 25 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS FOR FIRE WEATHER ZONES 595, 596, AND 597... * AFFECTED AREA...The Kern County Mountains, including the Lake Isabella, Tehachapi, and Fort Tejon/Frazier Park areas. * WIND...East to southeast 15 to 25 mph, with local gusts to around 45 mph in canyons. * HUMIDITY...below 10 percent. * IMPACTS...The combination of very dry fuels, gusty winds, and low humidities can create a hazardous environment for the ignition, spread and growth of wildfires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
347 WWUS86 KHNX 260111 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 611 PM PDT Fri Oct 25 2019 CAZ595>597-260215- /O.CAN.KHNX.FW.W.0002.000000T0000Z-191026T0500Z/ Lake Isabella-Tehachapi Area-Fort Tejon- 611 PM PDT Fri Oct 25 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 595, 596, AND 597... The National Weather Service in Hanford has cancelled the Red Flag Warning. Winds have decreased and relative humidity has risen above 15 percent in most areas, thus the Red Flag Warning has been cancelled. $$ Bean
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Oct 23, 2:38 AM PDT, 1 minute earlier.
Area forecast discussion, Oct 23, 2:38 AM PDT, 1 minute before
Area Forecast Discussion National Weather Service Hanford CA 238 AM PDT Wed Oct 23 2019 .SYNOPSIS...Temperatures will remain above normal through at least Saturday with the warmest days Thursday and Friday. A cooling trend is expected early next week with temperatures falling to near normal. Dry weather will persist through the next seven days. && .DISCUSSION... Mainly clear skies will prevail across the central California interior again today as an upper ridge of high pressure over the eastern Pacific remains in control. An upper trough will drop down over the Rockies today and will bring a few degrees of cooling to the high Sierra, but little change in temperatures elsewhere. The trough shifts east on Thursday as the upper ridge builds inland over the west coast through Friday. This will warm temperatures several more degrees, with maximum temperatures on Thursday around 8-12 degrees above normal for late October. The well above normal temperatures on Thursday and Friday will be accompanied by low relative humidities and gusty easterly winds in the Kern County Mountains. These elements in combination with very dry fuels will create critical fire weather conditions in the Kern County Mountains and a portion of Sequoia National Forest in southeastern Tulare County. Easterly winds will be strongest on Thursday where they could gust up to 45 mph with humidity dropping into the single digits across the area of concern. Overnight humidity recovery will also be poor. Winds may be a bit lighter by Friday afternoon, but humidity will still be quite low. Therefore, a Red Flag Warning has been issued in these areas for Thursday and Friday. It is possible that a wind advisory may also be needed for the Fort Tejon and Tehachapi zones on Thursday as it is possible that there may be a few gusts up to 50 mph. Will let the next shift take a closer look at that. Models continue to show an upper trough dropping over the Pacific Northwest on Saturday for the start of a cooldown. More substantial cooling is expected Sunday and Monday with temperatures forecast to be near normal by early next week. Dry weather is expected to continue through the period. The deterministic ECMWF remains an outlier as it digs the trough southwest over southern California Sunday night into Monday and even paints a little QPF over the mountains on Monday. This is quite a bit different than the GFS which is more progressive with the trough and allows the upper ridge to build back over California Monday and Tuesday, leading to much warmer temperatures then the ECMWF. Ensembles are somewhere in between, so have kept temperatures closer to normal with a dry forecast for early next week and will watch the pattern evolve. && .AVIATION...Local MVFR visibility in mist/haze in the San Joaquin Valley between 13Z and 17Z Wednesday. Otherwise, VFR conditions will prevail across the central CA interior through at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 5 AM Thursday to 10 PM PDT Friday for CAZ595>597. && public...Bean aviation....CMC weather.gov/hanford
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.